Graph-complexes computing the rational homotopy of high dimensional analogues of spaces of long knots
Annales de l'Institut Fourier, Volume 65 (2015) no. 1, pp. 1-62.

We continue our investigation of spaces of long embeddings (long embeddings are high-dimensional analogues of long knots). In previous work we showed that when the dimensions are in the stable range, the rational homology groups of these spaces can be calculated as the homology of a direct sum of certain finite graph-complexes, which we described explicitly. In this paper, we establish a similar result for the rational homotopy groups of these spaces. We also put emphasis on the different ways the calculations can be done. In particular we describe three different graph-complexes computing these rational homotopy groups. We also compute the generating functions of the Euler characteristics of the summands in the homological splitting.

On continue notre étude des espaces de plongements longs (les plongements longs sont des analogues en dimension supérieure des nœuds longs). Dans notre travail précédent, on a montré que dans le cas où les dimensions sont dans le rang stable l’homologie rationnelle de ces espaces peut être calculée comme l’homologie d’un certain complexe de graphes que l’on a décrit explicitement. Dans ce travail, on établit un résultat similaire pour les groupes d’homotopie rationnelle de ces espaces. On met aussi un accent sur les différentes façons d’effectuer ces calculs. En particulier, on décrit trois complexes de graphes différents calculant les groupes d’homotopie en question. On calcule également les fonctions génératrices des caractéristiques eulériennes des termes d’une décomposition en somme directe des complexes calculant les groupes d’homologie.

DOI: 10.5802/aif.2924
Classification: 57R40, 57R42, 55P48, 55P62, 18D50
Keywords: Spaces of embeddings, little discs operad, rational homotopy, graph-complexes
Mot clés : Espaces de plongements, opérade de petits disques, l’homotopie rationnelle, complexes de graphes
Arone, Gregory 1; Turchin, Victor 2

1 University of Virginia Department of Mathematics Charlottesville, VA 22904 (USA)
2 Kansas State University Department of Mathematics Manhattan, KS 66506 (USA)
@article{AIF_2015__65_1_1_0,
     author = {Arone, Gregory and Turchin, Victor},
     title = {Graph-complexes computing the rational homotopy of high dimensional analogues of spaces of long knots},
     journal = {Annales de l'Institut Fourier},
     pages = {1--62},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {65},
     number = {1},
     year = {2015},
     doi = {10.5802/aif.2924},
     zbl = {1329.57035},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.2924/}
}
TY  - JOUR
AU  - Arone, Gregory
AU  - Turchin, Victor
TI  - Graph-complexes computing the rational homotopy of high dimensional analogues of spaces of long knots
JO  - Annales de l'Institut Fourier
PY  - 2015
SP  - 1
EP  - 62
VL  - 65
IS  - 1
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.2924/
DO  - 10.5802/aif.2924
LA  - en
ID  - AIF_2015__65_1_1_0
ER  - 
%0 Journal Article
%A Arone, Gregory
%A Turchin, Victor
%T Graph-complexes computing the rational homotopy of high dimensional analogues of spaces of long knots
%J Annales de l'Institut Fourier
%D 2015
%P 1-62
%V 65
%N 1
%I Association des Annales de l’institut Fourier
%U https://aif.centre-mersenne.org/articles/10.5802/aif.2924/
%R 10.5802/aif.2924
%G en
%F AIF_2015__65_1_1_0
Arone, Gregory; Turchin, Victor. Graph-complexes computing the rational homotopy of high dimensional analogues of spaces of long knots. Annales de l'Institut Fourier, Volume 65 (2015) no. 1, pp. 1-62. doi : 10.5802/aif.2924. https://aif.centre-mersenne.org/articles/10.5802/aif.2924/

[1] Arnolʼd, V. I. The cohomology ring of the group of dyed braids, Mat. Zametki, Volume 5 (1969), pp. 227-231 | MR | Zbl

[2] Arone, Greg; Lambrechts, Pascal; Turchin, Victor; Volić, Ismar Coformality and rational homotopy groups of spaces of long knots, Math. Res. Lett., Volume 15 (2008) no. 1, pp. 1-14 | DOI | MR | Zbl

[3] Arone, Gregory; Lambrechts, Pascal; Volić, Ismar Calculus of functors, operad formality, and rational homology of embedding spaces, Acta Math., Volume 199 (2007) no. 2, pp. 153-198 | DOI | MR | Zbl

[4] Arone, Gregory; Turchin, Victor On the rational homology of high-dimensional analogues of spaces of long knots, Geom. Topol., Volume 18 (2014) no. 3, pp. 1261-1322 | DOI | MR

[5] Bar-Natan, Dror On the Vassiliev knot invariants, Topology, Volume 34 (1995) no. 2, pp. 423-472 | DOI | MR | Zbl

[6] Budney, Ryan Little cubes and long knots, Topology, Volume 46 (2007) no. 1, pp. 1-27 | DOI | MR | Zbl

[7] Budney, Ryan A family of embedding spaces, Groups, homotopy and configuration spaces (Geom. Topol. Monogr.), Volume 13, Geom. Topol. Publ., Coventry, 2008, pp. 41-83 | DOI | MR | Zbl

[8] Cattaneo, Alberto S.; Cotta-Ramusino, Paolo; Longoni, Riccardo Configuration spaces and Vassiliev classes in any dimension, Algebr. Geom. Topol., Volume 2 (2002), p. 949-1000 (electronic) | DOI | MR | Zbl

[9] Cattaneo, Alberto S.; Rossi, Carlo A. Wilson surfaces and higher dimensional knot invariants, Comm. Math. Phys., Volume 256 (2005) no. 3, pp. 513-537 | DOI | MR | Zbl

[10] Cohen, F. R.; Taylor, L. R. On the representation theory associated to the cohomology of configuration spaces, Algebraic topology (Oaxtepec, 1991) (Contemp. Math.), Volume 146, Amer. Math. Soc., Providence, RI, 1993, pp. 91-109 | DOI | MR | Zbl

[11] Cohen, Frederick R.; Lada, Thomas J.; May, J. Peter The homology of iterated loop spaces, Lecture Notes in Mathematics, Vol. 533, Springer-Verlag, Berlin-New York, 1976, pp. vii+490 | MR | Zbl

[12] Conant, James; Gerlits, Ferenc; Vogtmann, Karen Cut vertices in commutative graphs, Q. J. Math., Volume 56 (2005) no. 3, pp. 321-336 | DOI | MR | Zbl

[13] Dasbach, Oliver T. On the combinatorial structure of primitive Vassiliev invariants. II, J. Combin. Theory Ser. A, Volume 81 (1998) no. 2, pp. 127-139 | DOI | MR | Zbl

[14] Fresse, Benoit Koszul duality of operads and homology of partition posets, Homotopy theory: relations with algebraic geometry, group cohomology, and algebraic K -theory (Contemp. Math.), Volume 346, Amer. Math. Soc., Providence, RI, 2004, pp. 115-215 | DOI | MR | Zbl

[15] Gerstenhaber, Murray; Schack, S. D. A Hodge-type decomposition for commutative algebra cohomology, J. Pure Appl. Algebra, Volume 48 (1987) no. 3, pp. 229-247 | DOI | MR | Zbl

[16] Getzler, E.; Jones, J. D. S. Operads, homotopy algebra and iterated integrals for double loop spaces (arXiv:hep-th/9403055)

[17] Hirsch, Morris W. Immersions of manifolds, Trans. Amer. Math. Soc., Volume 93 (1959), pp. 242-276 | DOI | MR | Zbl

[18] Klyachko, A. A. Lie elements in the tensor algebra, Siberian Math. J., Volume 15 (1974), pp. 914-920 | DOI | Zbl

[19] Kontsevich, Maxim; Soibelman, Yan Deformations of algebras over operads and the Deligne conjecture, Conférence Moshé Flato 1999, Vol. I (Dijon) (Math. Phys. Stud.), Volume 21, Kluwer Acad. Publ., Dordrecht, 2000, pp. 255-307 | MR | Zbl

[20] Lambrechts, Pascal; Turchin, Victor Homotopy graph-complex for configuration and knot spaces, Trans. Amer. Math. Soc., Volume 361 (2009) no. 1, pp. 207-222 | DOI | MR | Zbl

[21] Lambrechts, Pascal; Turchin, Victor; Volić, Ismar The rational homology of spaces of long knots in codimension >2, Geom. Topol., Volume 14 (2010) no. 4, pp. 2151-2187 | DOI | MR | Zbl

[22] Lambrechts, Pascal; Volić, Ismar Formality of the little N-disks operad, To appear in Memoirs of the AMS (Preprint arXiv:0808.0457)

[23] Lehrer, G. I. Equivariant cohomology of configurations in R d , Algebr. Represent. Theory, Volume 3 (2000) no. 4, pp. 377-384 (Special issue dedicated to Klaus Roggenkamp on the occasion of his 60th birthday) | DOI | MR | Zbl

[24] Lehrer, G. I.; Solomon, Louis On the action of the symmetric group on the cohomology of the complement of its reflecting hyperplanes, J. Algebra, Volume 104 (1986) no. 2, pp. 410-424 | DOI | MR | Zbl

[25] Loday, Jean-Louis Opérations sur l’homologie cyclique des algèbres commutatives, Invent. Math., Volume 96 (1989) no. 1, pp. 205-230 | DOI | MR | Zbl

[26] Loday, Jean-Louis; Vallette, Bruno Algebraic operads, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 346, Springer, Heidelberg, 2012, pp. xxiv+634 | DOI | MR | Zbl

[27] Merkulov, Sergei; Vallette, Bruno Deformation theory of representations of prop(erad)s. I, J. Reine Angew. Math., Volume 634 (2009), pp. 51-106 | DOI | MR | Zbl

[28] Moskovich, Daniel; Ohtsuki, Tomotada Vanishing of 3-loop Jacobi diagrams of odd degree, J. Combin. Theory Ser. A, Volume 114 (2007) no. 5, pp. 919-930 | DOI | MR | Zbl

[29] Pirashvili, Teimuraz Hodge decomposition for higher order Hochschild homology, Ann. Sci. École Norm. Sup. (4), Volume 33 (2000) no. 2, pp. 151-179 | DOI | Numdam | MR | Zbl

[30] Robinson, Alan; Whitehouse, Sarah The tree representation of Σ n+1 , J. Pure Appl. Algebra, Volume 111 (1996) no. 1-3, pp. 245-253 | DOI | MR | Zbl

[31] Sakai, Keiichi Configuration space integrals for embedding spaces and the Haefliger invariant, J. Knot Theory Ramifications, Volume 19 (2010) no. 12, pp. 1597-1644 | DOI | MR | Zbl

[32] Sakai, Keiichi; Watanabe, Tadayuki 1-loop graphs and configuration space integral for embedding spaces, Math. Proc. Cambridge Philos. Soc., Volume 152 (2012) no. 3, pp. 497-533 | DOI | MR | Zbl

[33] Salvatore, Paolo Knots, operads, and double loop spaces, Int. Math. Res. Not. (2006), pp. Art. ID 13628, 22 | DOI | MR | Zbl

[34] Ševera, Pavol; Willwacher, Thomas Equivalence of formalities of the little discs operad, Duke Math. J., Volume 160 (2011) no. 1, pp. 175-206 | DOI | MR | Zbl

[35] Sinha, Dev P. A pairing between graphs and trees (arXiv:math/0502547)

[36] Sinha, Dev P. Operads and knot spaces, J. Amer. Math. Soc., Volume 19 (2006) no. 2, p. 461-486 (electronic) | DOI | MR | Zbl

[37] Sinha, Dev P. The homology of the little discs operad, Séminaire et Congrès de Société Mathématique de France, Volume 26 (2011), pp. 255-281

[38] Tourtchine, V. On the homology of the spaces of long knots, Advances in topological quantum field theory (NATO Sci. Ser. II Math. Phys. Chem.), Volume 179, Kluwer Acad. Publ., Dordrecht, 2004, pp. 23-52 | DOI | MR | Zbl

[39] Tourtchine, V. On the other side of the bialgebra of chord diagrams, J. Knot Theory Ramifications, Volume 16 (2007) no. 5, pp. 575-629 | DOI | MR | Zbl

[40] Turchin, Victor Hodge-type decomposition in the homology of long knots, J. Topol., Volume 3 (2010) no. 3, pp. 487-534 | DOI | MR | Zbl

[41] Vassiliev, V. A. Complements of discriminants of smooth maps: topology and applications, Translations of Mathematical Monographs, 98, American Mathematical Society, Providence, RI, 1992, pp. vi+208 (Translated from the Russian by B. Goldfarb) | MR

[42] Watanabe, Tadayuki Configuration space integral for long n-knots and the Alexander polynomial, Algebr. Geom. Topol., Volume 7 (2007), pp. 47-92 | DOI | MR | Zbl

[43] Weibel, Charles A. An introduction to homological algebra, Cambridge Studies in Advanced Mathematics, 38, Cambridge University Press, Cambridge, 1994, pp. xiv+450 | DOI | MR | Zbl

[44] Weiss, Michael S. Homology of spaces of smooth embeddings, Q. J. Math., Volume 55 (2004) no. 4, pp. 499-504 | DOI | MR | Zbl

[45] Whitehouse, S. Gamma Homology of Commutative Algebras and Some Related Representations of the Symmetric Group, Warwick University (1994) (Ph. D. Thesis)

[46] Willwacher, T. M. Kontsevich’s graph complex and the Grothendieck-Teichmueller Lie algebra (To appear in Invent. Math. Preprint arXiv:1009.1654) | MR

Cited by Sources: